Doctor insights on:
Random Gush Of Blood While On Birth Control
Breakthrough: Btb or breakthrough bleeding happens in 10% of starters on the pill. It resolves by the 2nd or third month when taken consistently. After 3 months it's recommended to rule out other causes of bleeding such as improper use of the medication, polyps and infection. Changing the type of pills may help after these cause have been ruled out. Consult with the prescribing caregiver. ...Read more
Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more
Experiencing pink/brown discharge and spots of blood (only when wiping) during AND after taking antibiotics while on birth control pills. Normal?
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. ...Read more
If you are exposed: To alot of it, I do not know what the amount would be but at your age could increase your risk, if u want no more kids i would offer u in office tubal sterilization, takes 5 minutes easy and safe, and then u could get an in office endometrial ablation to get rid of the lining so no more periods , I have done both on many of my pts and they are very happy and do not have to use bc pills anymore. ...Read more
Normal: Quite normal and not a problem. Don't worry, just carry on. ...Read more
Started Birth Control mononessa on the first day of my period, which was this week. I'm having some dark blood and a lot of brown discharge. Normal?
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. ...Read moreSee 1 more doctor answer
No: I assume that you mean to ask if it is normal to develop blood clots when taking oral contraceptive pills (ocp). The risk of developing blood clots (deep vein thrombosis, coronary artery thrombosis) is slightly increased in persosn taking ocp, however, this is not normal. The risks are particularly increased in patients with acquired or genetic clotting tendencies. ...Read moreSee 2 more doctor answers
Just started taking birth control (aviane) and im on the first pill of the placebo week and when i went to the bathroom dark blood kept pouring out ?
I would think it is: probably something not to worry . It sounds like old menstrual blood somewhat did not come out and retained in the uterus. Since you just started bcp the hormone level in the bcp did not reach a steady state level in the blood and because of the hormonal fluctuations you may end up some unusual periods for you. But in any case check with one Gyn specialist for a peace of mind. ...Read more
On my first pack of birth control pills and going on almost 2 weeks of spotting and or breakthrough bleeding, is this normal? Will it stop?
Check for pregnancy: After being on the pills for awhile, flow can get lighter or even stop, but pregnancy is a possibility, so do a test. If the test is negative, it's not medically a problem not to have a period. But no birth control is perfect. The failure rate of the pill in typical use in 9% (9/100 women get pregnant in first year), but in perfect use (no missed pills, etc) it's <1%. ...Read moreSee 1 more doctor answer
On birth control pill, skipped taking it for most of the month. Started getting cramps and bleeding. Period or breath through bleeding?
Bleeding: The bleeding is from skipping the pills, whether it is a "period" or break thru bleeding. The best thing to do is to stop these pills and begin a new pack and try not to forget. Also get a pregnancy test just in case. If you are having trouble remembering the pill there are other methods which might be better for you - such as nuvaring, the patch, depoprovera, or the Mirena (levonorgestrel) iud. ...Read more
I'm on birth control and there's a little spotting of dark blood 5 days before my period. Why is this happening?
Depends on type: Breakthrough bleeding s not uncommon with certain of contraception, for instance with Depo shots. If you're on pills, a dose adjustment may be needed. Finally, when was the last time your thyroid was checked? I see you have a history with this condition, and that too could lead to break through bleeding. Talk to your OB about these possibilities. ...Read more
On nexplanon, lots of brown bleeding also on Sprintec BC pill to regulate bleeding. What are the chances of this working?
Very good!: Hello Casey, As with Progesterone only contraceptives, continuous or irregular bleeding is seen quite often. We use combination pills (Estrogen and Progesterone containing) to give the uterine lining what it needs for stability. This is a common occurance with a common solution. Expect this to work, it usually does. ...Read more
Thick dark bleeding halfway through birth control pack along with heavy cramping, been on this birth control for 2.5 months.. Normal?
Not normal: This is not typical for women on birth control pills. Sometimes on low dose pills you will still ovulate, which might produce some midcycle pain and breakthrough bleeding. Check with your doctor as they might want to talk about a visit and switching your pill. Also, check a pregnancy test. ...Read more
Started a birth control which delayed my period by 2 weeks. Now I am on placebos and my blood consists of strips of hard/tissue like clots. Concern?
Maybe: Call you physician and report this to him/her. Chances are it is ok but one never knows. ...Read more
I've been on my period for a month passing blood clots the size of grapefruits in major pain on the opening of my vagina I'm on birth control help?
Been drinking a lot of water, causing frequent urination. Also on birth control pill. Will frequent urination effect effectiveness of birth cont. pill?
No problem: Drinking plenty of water, and urinating more after that, does not change the effectiveness of birth control pills. One should be sure to take the pills at approximately the same time each day (plus or minus an hour or so). ...Read more
I'm on birth control and my period usually comes the very first day I start on the sugar pills, or the last row of my birth control pack (Sunday). Two?
What is the question: We can not find your question.Please resubmit if you would like us to answer ...Read more
- Talk to a doctor live online for free
- Blood tinged discharge while on birth control
- Fingering while on birth control
- Antibiotics while on birth control
- Ask a doctor a question free online
- Cramping while taking birth control
- Endmetrial polyps while on birth control
- Heavy bleeding while on birth control
- Anal sex while on birth control
- Blood tinged discharge while on birth control pills